Quaecumque VeraDepartment of Mathematical and Statistical Sciences
.
Anthony Lau
Anthony To-Ming Lau
Ph.D., University of British Columbia

Office: CAB 693
Phone: (780) 492-0398
Fax: (780) 492-6826
Email:



Research Interests
My research centers around the study of geometric, algebraic and topological properties on Banach algebras associated to locally compact groups, and the study of non-linear fixed point properties and ergodic type properties related to harmonic analysis on groups and semigroups.

Selected Publication

[1] (with Y. Zhang). "Fixed Point Properties for semigroups of nonlinear mappings and amenability", Journal of Functional Analysis (to appear)

[2] (with J. Ludwig). "Fourier-Stieltjes algebra of a topological group", Advances of Mathematics 229 (2012), no.3, 2000-2023.

[3] (with E. Kaniuth and A. Ulger). "Power boundedness in Fourier and Fourier-Stieltjes algebras and other commutative Banach algebras", Journal of Functional Analysis 260 (2011), no. 8, 2366-2386.

[4] (with H.G. Dales and D. Stauss). "Banach algebras on semigroups and on their compactifications", Memoir of American Mathematical Society, 295 no. 205 (2010), 165 pages.

[5] (with M. Leinert). "Fixed point property and the Fourier algebra of a locally compact group", Transactions of American Mathematical Society 360 (2008), 6389--6402.

[6] (with E. Kaniuth) "Extension and separation properties for positive definite functions on locally compact groups". Transactions of American Math Society 359 (2007), 447-463.

[7] (with A. Paterson) "Group amenability properties for von Neumann algebras", Indiana University Mathematics Journal 50 (2006), 1363-1388.

[8] (with H.G. Dales). "The second duals of Beurling algebras", Memoir of the American Mathematical Society 117 (2005), no. 936, vi + 191 pp.

[9] (with R. Loy) "Banach algebras on compact topological groups" Journal of Functional Analysis 225 (2005), no. 2, 263-300.

[10] (with E. Kaniuth and G. Schlichting). "Lebesgue type decomposition of subspaces of Fourier-Stieltjes algebras", Transactions of American Math. Society 355 (2003), 1467-1490.

[11] (with Cho-Ho Chu). "Harmonic functions on groups and Fourier algebras", Lecture Notes in Mathematics 1782, Springer Verlag (2002), 100 pages.

[12] (with P. Milnes and J. Pym). "On the structure of minimal left ideals in the largest compactification of locally compact groups", Journal of London Math. Soc. 59 (1999), 133-152.

[13] (with N. Shioji and W. Takahashi). "Existence of nonexpansive retractions for amenable semigroups of nonexpansive mappings and nonlinear ergodic theorems in Banach spaces", Journal of Functional Analysis 161 (1999), 62-75.

 


Department of Mathematical and Statistical Sciences
University of Alberta
632 Central Academic Building
Edmonton, AB T6G 2G1
Phone: 780.492.3396
Fax: 780.492.6826
Last modified 02.01.2007
CAB

Home | U of A | Faculty of Science | Privacy Statement  |   | Site Map |